IPSIndian Journal of Pharmacology
Home  IPS  Feedback Subscribe Top cited articles Login 
Users Online : 1788 
Small font sizeDefault font sizeIncrease font size
Navigate Here
 »   Next article
 »   Previous article
 »   Table of Contents

Resource Links
 »   Similar in PUBMED
 »  Search Pubmed for
 »  Search in Google Scholar for
 »Related articles
 »   Citation Manager
 »   Access Statistics
 »   Reader Comments
 »   Email Alert *
 »   Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed2844    
    Printed83    
    Emailed0    
    PDF Downloaded130    
    Comments [Add]    
    Cited by others 3    

Recommend this journal

 

 DRUG WATCH
Year : 2013  |  Volume : 45  |  Issue : 2  |  Page : 187-188

Serum drug level-related sodium valproate-induced hair loss


Department of Clinical Pharmacology, Topiwala National Medical College and Bai Yamunabai Laxman Nair Charitable Hospital, Mumbai, India

Correspondence Address:
Suresh K Ramakrishnappa
Department of Clinical Pharmacology, Topiwala National Medical College and Bai Yamunabai Laxman Nair Charitable Hospital, Mumbai
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/0253-7613.108315

Rights and Permissions

Sodium valproate is a well-established treatment in epilepsy and mood disorders. Its utility is compromised by its adverse effects such as tremor, weight gain, hair loss, and liver dysfunction. Hair loss may occur when drug is used in higher dose. Drug-induced hair loss is diffused and non-scarring, which is reversible upon withdrawal. But there are no case reports showing relation between serum levels of valproate and occurrence of hair loss. So we took interest in reporting this case report.






[FULL TEXT] [PDF]*


        
Print this article     Email this article

Site Map | Home | Contact Us | Feedback | Copyright and Disclaimer
Online since 20th July '04
Published by Wolters Kluwer - Medknow